MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; DXE
Catalog Number CAT3
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using an indigo system cat3 aspiration catheter (cat3).During the procedure, the physician successfully used an indigo system aspiration catheter 6 (cat6) to remove clot and decided to use the cat3 to remove a distal clot.However, the physician was unable to establish blood flow and upon removal of the cat3 from the patient, a kink was observed.The physician decided to treat the patient with tissue plasminogen activator (tpa) for another night and then retreat the patient the next day using an indigo system aspiration catheter 5 (cat5).The cat5 performed as intended and the physician was able to remove clot in the tibial artery; however, the patient continued to clot because his anticoagulation medications were not effective.Following the procedure, the patient was going to see a vascular surgeon.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CAT3 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5481616
Report Number3005168196-2016-00281
Device Sequence Number445750
Product Code DXE
UDI-Device Identifier00814548013299
UDI-Public00814548013299
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121917
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/18/2018
Device Catalogue NumberCAT3
Device Lot NumberF64014
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2016
Initial Report FDA Received Date03/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR